• Previous Article
    On special regularity properties of solutions of the benjamin-ono-zakharov-kuznetsov (bo-zk) equation
  • CPAA Home
  • This Issue
  • Next Article
    On nonexistence of extremals for the Trudinger-Moser functionals involving $ L^p $ norms
September  2020, 19(9): 4269-4284. doi: 10.3934/cpaa.2020193

Existence of infinitely many solutions for semilinear problems on exterior domains

University of North Texas, Denton, TX 76203-1430, USA

Received  September 2019 Revised  March 2020 Published  June 2020

In this paper we prove the existence of infinitely many radial solutions of $ \Delta u + K(r)f(u) = 0 $ on the exterior of the ball of radius $ R>0 $, $ B_{R} $, centered at the origin in $ {\mathbb R}^{N} $ with $ u = 0 $ on $ \partial B_{R} $ and $ \lim_{r \to \infty} u(r) = 0 $ where $ N>2 $, $ f $ is odd with $ f<0 $ on $ (0, \beta) $, $ f>0 $ on $ (\beta, \infty), $ $ f $ superlinear for large $ u $ and $ 0< K(r) \leq \frac{K_{1}}{r^{\alpha}} $ with $ 2<\alpha <2(N-1) $ for large $ r $.

Citation: Joseph Iaia. Existence of infinitely many solutions for semilinear problems on exterior domains. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4269-4284. doi: 10.3934/cpaa.2020193
References:
[1]

H. Berestycki and P. L. Lions, Non-linear scalar field equations Ⅰ, Arch. Ration. Mech. Anal., 82 (1983), 313-347.  doi: 10.1007/BF00250555.  Google Scholar

[2]

H. Berestycki and P.L. Lions, Non-linear scalar field equations Ⅱ, Arch. Rational Mech. Anal., 82 (1983), 347-375.  doi: 10.1007/BF00250556.  Google Scholar

[3]

M. Berger, Nonlinearity and Functional Analysis, Academic Press, New York, 1977.  Google Scholar

[4]

G. Birkhoff and G. C. Rota, Ordinary Differential Equations, Ginn and Company, 1962.  Google Scholar

[5]

A. CastroL. Sankar and R. Shivaji, Uniqueness of nonnegative solutions for semipositone problems on exterior domains, J. Math. Anal. Appl., 394 (2012), 432-437.  doi: 10.1016/j.jmaa.2012.04.005.  Google Scholar

[6]

M. Chhetri, L. Sankar and R. Shivaji, Positive solutions for a class of superlinear semipositone systems on exterior domains, Bound. Value Probl., (2014), 198–207. doi: 10.1186/s13661-014-0198-z.  Google Scholar

[7]

J. Iaia, Existence and nonexistence for semilinear equations on exterior domains, J. Partial Differ. Equ., 30 (2017), 1-17.   Google Scholar

[8]

J. Iaia, Existence and nonexistence of solutions for sublinear equations on exterior domains, Electron. J. Differ. Equ., 181 (2018), 1-14.   Google Scholar

[9]

J. Iaia, Existence of solutions for semilinear problems with prescribed number of zeros on exterior domains, J. Math. Anal. Appl., 446 (2017), 591-604.  doi: 10.1016/j.jmaa.2016.08.063.  Google Scholar

[10]

C. K. R. T. Jones and T. Kupper, On the infinitely many solutions of a semi-linear equation, SIAM J. Math. Anal., 17 (1986), 803-835.  doi: 10.1137/0517059.  Google Scholar

[11]

J. Joshi, Existence and nonexistence of solutions of sublinear problems with prescribed number of zeros on exterior domains, Electron. J. Differ. Equ., 133 (2017), 1-10.   Google Scholar

[12]

E. K. LeeR. Shivaji and B. Son, Positive radial solutions to classes of singular problems on the exterior of a ball, J. Math. Anal. Appl., 434 (2016), 1597-1611.  doi: 10.1016/j.jmaa.2015.09.072.  Google Scholar

[13]

E. LeeL. Sankar and R. Shivaji, Positive solutions for infinite semipositone problems on exterior domains, Differ. Integral Equ., 24 (2011), 861-875.   Google Scholar

[14]

K. McLeodW. C. Troy and F. B. Weissler, Radial solutions of $\Delta u + f(u) = 0$ with prescribed numbers of zeros, J. Differ. Equ., 83 (1990), 368-373.  doi: 10.1016/0022-0396(90)90063-U.  Google Scholar

[15]

L. SankarS. Sasi and R. Shivaji, Semipositone problems with falling zeros on exterior domains, J. Math. Anal. Appl., 401 (2013), 146-153.  doi: 10.1016/j.jmaa.2012.11.031.  Google Scholar

[16]

W. Strauss, Existence of solitary waves in higher dimensions, Commun. Math. Phys., 55 (1977), 149-162.   Google Scholar

show all references

References:
[1]

H. Berestycki and P. L. Lions, Non-linear scalar field equations Ⅰ, Arch. Ration. Mech. Anal., 82 (1983), 313-347.  doi: 10.1007/BF00250555.  Google Scholar

[2]

H. Berestycki and P.L. Lions, Non-linear scalar field equations Ⅱ, Arch. Rational Mech. Anal., 82 (1983), 347-375.  doi: 10.1007/BF00250556.  Google Scholar

[3]

M. Berger, Nonlinearity and Functional Analysis, Academic Press, New York, 1977.  Google Scholar

[4]

G. Birkhoff and G. C. Rota, Ordinary Differential Equations, Ginn and Company, 1962.  Google Scholar

[5]

A. CastroL. Sankar and R. Shivaji, Uniqueness of nonnegative solutions for semipositone problems on exterior domains, J. Math. Anal. Appl., 394 (2012), 432-437.  doi: 10.1016/j.jmaa.2012.04.005.  Google Scholar

[6]

M. Chhetri, L. Sankar and R. Shivaji, Positive solutions for a class of superlinear semipositone systems on exterior domains, Bound. Value Probl., (2014), 198–207. doi: 10.1186/s13661-014-0198-z.  Google Scholar

[7]

J. Iaia, Existence and nonexistence for semilinear equations on exterior domains, J. Partial Differ. Equ., 30 (2017), 1-17.   Google Scholar

[8]

J. Iaia, Existence and nonexistence of solutions for sublinear equations on exterior domains, Electron. J. Differ. Equ., 181 (2018), 1-14.   Google Scholar

[9]

J. Iaia, Existence of solutions for semilinear problems with prescribed number of zeros on exterior domains, J. Math. Anal. Appl., 446 (2017), 591-604.  doi: 10.1016/j.jmaa.2016.08.063.  Google Scholar

[10]

C. K. R. T. Jones and T. Kupper, On the infinitely many solutions of a semi-linear equation, SIAM J. Math. Anal., 17 (1986), 803-835.  doi: 10.1137/0517059.  Google Scholar

[11]

J. Joshi, Existence and nonexistence of solutions of sublinear problems with prescribed number of zeros on exterior domains, Electron. J. Differ. Equ., 133 (2017), 1-10.   Google Scholar

[12]

E. K. LeeR. Shivaji and B. Son, Positive radial solutions to classes of singular problems on the exterior of a ball, J. Math. Anal. Appl., 434 (2016), 1597-1611.  doi: 10.1016/j.jmaa.2015.09.072.  Google Scholar

[13]

E. LeeL. Sankar and R. Shivaji, Positive solutions for infinite semipositone problems on exterior domains, Differ. Integral Equ., 24 (2011), 861-875.   Google Scholar

[14]

K. McLeodW. C. Troy and F. B. Weissler, Radial solutions of $\Delta u + f(u) = 0$ with prescribed numbers of zeros, J. Differ. Equ., 83 (1990), 368-373.  doi: 10.1016/0022-0396(90)90063-U.  Google Scholar

[15]

L. SankarS. Sasi and R. Shivaji, Semipositone problems with falling zeros on exterior domains, J. Math. Anal. Appl., 401 (2013), 146-153.  doi: 10.1016/j.jmaa.2012.11.031.  Google Scholar

[16]

W. Strauss, Existence of solitary waves in higher dimensions, Commun. Math. Phys., 55 (1977), 149-162.   Google Scholar

[1]

Ahmad Z. Fino, Wenhui Chen. A global existence result for two-dimensional semilinear strongly damped wave equation with mixed nonlinearity in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5387-5411. doi: 10.3934/cpaa.2020243

[2]

Tong Yang, Seiji Ukai, Huijiang Zhao. Stationary solutions to the exterior problems for the Boltzmann equation, I. Existence. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 495-520. doi: 10.3934/dcds.2009.23.495

[3]

Lingwei Ma, Zhenqiu Zhang. Monotonicity for fractional Laplacian systems in unbounded Lipschitz domains. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 537-552. doi: 10.3934/dcds.2020268

[4]

Lucio Damascelli, Filomena Pacella. Sectional symmetry of solutions of elliptic systems in cylindrical domains. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3305-3325. doi: 10.3934/dcds.2020045

[5]

Indranil Chowdhury, Gyula Csató, Prosenjit Roy, Firoj Sk. Study of fractional Poincaré inequalities on unbounded domains. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020394

[6]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[7]

Pierre Baras. A generalization of a criterion for the existence of solutions to semilinear elliptic equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 465-504. doi: 10.3934/dcdss.2020439

[8]

Joel Kübler, Tobias Weth. Spectral asymptotics of radial solutions and nonradial bifurcation for the Hénon equation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3629-3656. doi: 10.3934/dcds.2020032

[9]

Teresa D'Aprile. Bubbling solutions for the Liouville equation around a quantized singularity in symmetric domains. Communications on Pure & Applied Analysis, 2021, 20 (1) : 159-191. doi: 10.3934/cpaa.2020262

[10]

Nguyen Huy Tuan, Vo Van Au, Runzhang Xu. Semilinear Caputo time-fractional pseudo-parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020282

[11]

Haruki Umakoshi. A semilinear heat equation with initial data in negative Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 745-767. doi: 10.3934/dcdss.2020365

[12]

Juliana Fernandes, Liliane Maia. Blow-up and bounded solutions for a semilinear parabolic problem in a saturable medium. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1297-1318. doi: 10.3934/dcds.2020318

[13]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[14]

Takiko Sasaki. Convergence of a blow-up curve for a semilinear wave equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 1133-1143. doi: 10.3934/dcdss.2020388

[15]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[16]

Lihong Zhang, Wenwen Hou, Bashir Ahmad, Guotao Wang. Radial symmetry for logarithmic Choquard equation involving a generalized tempered fractional $ p $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020445

[17]

Kai Yang. Scattering of the focusing energy-critical NLS with inverse square potential in the radial case. Communications on Pure & Applied Analysis, 2021, 20 (1) : 77-99. doi: 10.3934/cpaa.2020258

[18]

Norman Noguera, Ademir Pastor. Scattering of radial solutions for quadratic-type Schrödinger systems in dimension five. Discrete & Continuous Dynamical Systems - A, 2021  doi: 10.3934/dcds.2021018

[19]

Lin Shi, Xuemin Wang, Dingshi Li. Limiting behavior of non-autonomous stochastic reaction-diffusion equations with colored noise on unbounded thin domains. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5367-5386. doi: 10.3934/cpaa.2020242

[20]

Wenlong Sun, Jiaqi Cheng, Xiaoying Han. Random attractors for 2D stochastic micropolar fluid flows on unbounded domains. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 693-716. doi: 10.3934/dcdsb.2020189

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (135)
  • HTML views (97)
  • Cited by (0)

Other articles
by authors

[Back to Top]